Higher blood pressure and pulse!

Hi, I was on Amlodipine 2.5 mg and have been taking 50 mcg of Levo for the past 2-3 weeks, but have noticed that my heart rate and blood pressure are markedly raised and my highest readings are in the evening that is when it usually happens and it was 143/97 and heart rate 92 and heart rate in the morning is usually not much lower than 80. My last TSH before starting Levo was 6.36. I've also been taking 1000 mcg of b12 lozenges. I still had refills of 5 mg of Amlodipine from previous Dr. on file at the pharmacy and I've self increased my Amlodipine to 5 mg and those readings were after that even. Any advice is much appreciated. Thanks!

Last edited by

8 Replies

oldestnewest
  • You should visit your doctor if your blood pressure is raised! I personally have been on a number of different meds for bp including amlodipine, but it took a while to get the right balance eventually using a combination. In theory, you should improve once optimally treated for your thyroid.

    I've noticed being on levo these last couple of months has actually decreased my resting heart rate from 80-90 down to 60-70. However my bp is a still bit high at 140/90ish.

  • Did you have any bad side effects or some adjustment time to taking Levo? I don't feel bad, but before taking Levo, I'm not even sure I really needed BP med's. I've had a couple of episodes where my BP was up, but it also may have been due to the white coat effect. I even thought of asking for a beta blocker since it usually lowers pulse rate along with BP, or maybe even a lower starting dose

  • I've been on bp meds for years before starting levo. To be honest, I'm having a tough time with fatigue, but members of this forum have advised it's likely I was on too low a starting dose. Now just on 50mcg, so won't be able to gauge any improvement for a few weeks yet!

    I have a theory that my bp readings can be higher due to the pain of the cuff squeezing the upper arm. I have painful lumps and bumps (lipomas) in the flesh of my upper arms and thighs. When my pressure is taken it is excruciating and makes it difficult to 'relax'

    The best tolerated bp med for me to date, is prolonged release indapamide which is a class of diuretic used to treat hypertension.

  • I don't like those portable automated BP machines at all, and like you, I think they make my BP higher than it actually, because it hurts. I always prefer the Dr. to take my BP the old fashioned way...manually! That's why I use a wrist monitor at home, so much easier. I hope you find the dose that works best for you! Good Luck!

  • The old fashioned way (assuming what most doctors used to do) means that you, your doctor, and equipment maintenance staff are exposed to mercury vapour.

    Further, there is always a risk of damage to the instrument causing a substantial mercury spillage. They can be very difficult to deal with properly. Old hospitals used to have measurable mercury vapour from both sphygmomanometers and thermometers over the years.

    By the way, even talking whilst having BP measured can affect the result.

  • Maybe not that old fashioned, lol. I just mean instead of an automatic BP cuff that tends to squeeze the dickens out of your arm. That the Dr. or nurse uses the manual hand pump sphygmomanometer, which are usually Mercury free anymore (I think), while using a stethoscope to get a BP reading. Good advice in regards to talking, which when they used the automatic ones, I did tend to do.

  • Hi Jean,

    I'm on Cytomel and my endo told me to call him if my heart rate goes over 100 bpm ..... My heart rate is the same as yours pretty well so I'm not worried (yet) until I have to increase the Cytomel again..... He wants me up to 50 mcg eventually..... Then what will my heart rate get to unless my body adjusts slowly..... Hmmmm... This thyroid issue is a juggling act

    Have a great day 🎄

  • Hi Julia,

    It certainly is, I guess it'll just take some time until we can find that sweet spot where it improves our hypo symptoms without making us too much the other way. Wishing you the best of luck and good health.

You may also like...